Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Wilmington, NC

January 19, 2021

NWS Wilmington, NC issued this small craft advisory at Jan 19, 2021, 2:58 AM EST. It took effect at Jan 20, 2021, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2021, 2:58 AM EST (07:58 UTC)
In effect from
Jan 20, 2021, 1:00 AM EST
Expired
Jan 20, 2021, 12:00 PM EST
In force
11 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

719 
WHUS72 KILM 190758
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
258 AM EST Tue Jan 19 2021

AMZ250-252-191930-
/O.NEW.KILM.SC.Y.0008.210120T0600Z-210120T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
258 AM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO NOON EST
WEDNESDAY...

* WHAT...West winds increasing to 15 to 25 kt.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
4 follow-up statements
582 
WHUS72 KILM 191939
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
239 PM EST Tue Jan 19 2021

AMZ254-200300-
/O.EXA.KILM.SC.Y.0008.210120T0600Z-210120T1700Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
239 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Southwest winds becoming West 15 to 20 kt with gusts up
  to 25 kt expected, mainly across the Outer Waters.

* WHERE...Coastal waters from Little River Inlet to Murrells 
  Inlet SC out 20 nm.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-200300-
/O.CON.KILM.SC.Y.0008.210120T0600Z-210120T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
239 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Southwest winds becoming West around 20 kt with gusts to
  25 to 30 kt expected, mainly across the outer waters.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
518 
WHUS72 KILM 200202
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
902 PM EST Tue Jan 19 2021

AMZ256-200900-
/O.EXA.KILM.SC.Y.0008.210120T0600Z-210120T1700Z/
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
902 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected,
  mainly across the outer waters.

* WHERE...Coastal waters from Murrells Inlet to South Santee 
  River SC out 20 nm.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-254-200900-
/O.CON.KILM.SC.Y.0008.210120T0600Z-210120T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
902 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected,
  mainly across the outer waters.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
025 
WHUS72 KILM 200832
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
332 AM EST Wed Jan 20 2021

AMZ250-252-254-256-201700-
/O.CON.KILM.SC.Y.0008.000000T0000Z-210120T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
332 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
469 
WHUS72 KILM 201650
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1150 AM EST Wed Jan 20 2021

AMZ250-252-254-256-201800-
/O.EXP.KILM.SC.Y.0008.000000T0000Z-210120T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1150 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 2:47 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 19, 2:47 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
247 AM EST Tue Jan 19 2021

.SYNOPSIS...
Seasonable temperatures, dry and occasionally breezy conditions
will continue into mid week as a series of cold fronts cross
the coast. A warming trend will follow as high pressure over
the Southeast states moves offshore. Rain chances increase late
this week as a weak frontal boundary sets up over the area.
Cooler and drier weather is expected for next weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Surface high pressure centered across south Georgia has a
northward- extending ridge axis that will push across the
eastern Carolinas this morning. Light and variable winds will
become solidly southwest behind the departing ridge axis this
afternoon. Skies should remain clear and model blends and MOS
products are tightly clustered with forecast highs in the upper
50s for most areas. The beaches from North Myrtle Beach through
Cape Fear should run several degrees cooler as this afternoon's
southwest flow will be moving onshore across water temps only in
the lower 50s.

Winds of 25-30 knots just above the surface will develop
tonight ahead of a dry cold front. While surface winds should
remain less than 10 mph, these winds aloft plus some late night
cloud cover should maintain a turbulent boundary layer. My
forecast lows are a couple degrees above MOS consensus with low-
mid 40s most areas. The thickest cloud cover appears to move
across South Carolina between 2- 5 AM Wednesday morning when
models show saturated conditions between 5-10kft aloft. GFS and
NAM isentropic analysis along the 295K theta surface within the
cloud layer shows neutral to slight downglide occurring during
that time, so I'll maintain a dry forecast. Sunshine and breezy
northwest winds should return on Wednesday with highs 54-59
expected.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Weak surface high will shift southward over Florida on
Wednesday night. Morning lows should occur just before the
arrival of mid and high level clouds, dropping into the mid 30s
on Thursday morning. Cloud cover and subsequent rain chances
continue to increase throughout the day as moisture spreads
eastward over the area. A nearly stationary front sinks
southward on Thursday night, bringing the best chance of rain,
especially in our southern areas.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Front continues to move southward on Friday morning as rain
chances decrease throughout the morning into the early
afternoon. The timing of this front's progression through the
area will influence afternoon temperatures and how late in the
day showers remain possible. In general, expect the front to be
well south of the area by Friday night with rain chances coming
to an end. High pressure builds into the area Saturday and
Sunday as cooler and drier conditions develop with temperatures
slightly below climo both days. High pressure moves offshore and
weakens slightly late Monday. Models don't have a good picture
of a low pressure system developing over the Lower Mississippi
River Valley early next week, but portions of the area could see
rain chances return as a warm front lifts north of the area
through Tuesday.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected for the next 24 hours.

Extended Outlook...MVFR conditions are expected along with a
low probability of IFR conditions late Thursday night into
Friday as a wave of low pressure brings rain to the area.

&&

.MARINE...
Through Wednesday... High pressure centered over south Georgia
has a ridge axis extending to the north that will sweep across
the Carolina coastal waters late this morning. Our northwest
winds will diminish significantly as the ridge axis approaches,
then will back to the southwest this afternoon. Wind speeds
should increase tonight as a dry cold front approaches from the
west. This boundary should move offshore around daybreak
Wednesday, accompanied by a period of 15-25 knot winds. A Small
Craft Advisory will be issued for the North Carolina waters
where the strongest winds should exist. Slowly diminishing
northwest winds are then expected during the day Wednesday.

Buoys and models continue to show no significant swell
affecting our portion of the Atlantic. Our waves over the next
36 hours should be exclusively wind chop with periods shorter
than 6 seconds.

Wednesday Night through Saturday... Offshore winds continue to
diminish overnight Wednesday and seas become 1-2 feet. Winds
become SW and increase to 15-20 knots with gusts to around 25
knots on Thursday ahead of the next cold front. This could bring
another brief period of SCA conditions into Friday. A west to
east boundary across the area late Thursday will drop southward
on Friday and Friday night. NW winds around 10-15 knots late
Friday become northerly on Friday night, seas 2-4 feet. High
pressure builds into the area on Saturday as northerly winds
increase in strength to near 15-20 knots. Winds decrease
slightly throughout the day to 10-15 knots late Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 1 AM to noon EST Wednesday for
     AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...TRA
SHORT TERM...21
LONG TERM...21
AVIATION...TRA
MARINE...TRA/21
Hazardous weather outlook, Jan 18, 9:31 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
931 PM EST Mon Jan 18 2021

AMZ250-252-254-256-200245-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
931 PM EST Mon Jan 18 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Advisory conditions will be approached Tuesday night and early
Wednesday, and again Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-200245-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
931 PM EST Mon Jan 18 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
200245-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
931 PM EST Mon Jan 18 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

8

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.